Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Affine curves with infinitely many integral points

Author: Dimitrios Poulakis
Journal: Proc. Amer. Math. Soc. 131 (2003), 1357-1359
MSC (2000): Primary 11G30, 14G25, 11D41
Published electronically: October 1, 2002
MathSciNet review: 1949864
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $C \subset {\mathbf{A}}^{n}$ be an irreducible affine curve of (geometric) genus 0 defined by a finite family of polynomials having integer coefficients. In this note we give a necessary and sufficient condition for $C$ to possess infinitely many integer points, correcting a statement of J. H. Silverman (Theoret. Comput. Sci., 2000).

References [Enhancements On Off] (What's this?)

  • 1. L. J. Mordell, Diophantine equations, Pure and Applied Mathematics, Vol. 30, Academic Press, London-New York, 1969. MR 0249355
  • 2. Dimitrios Poulakis and Evaggelos Voskos, On the practical solution of genus zero Diophantine equations, J. Symbolic Comput. 30 (2000), no. 5, 573–582. MR 1797269, 10.1006/jsco.2000.0420
  • 3. D. Poulakis and E. Voskos, Solving genus zero diophantine equations with at most two infinite valuations, J. Symbolic Computation 33 (2002), 479-491.
  • 4. A. Schinzel, An improvement of Runge’s theorem on Diophantine equations, Comment. Pontificia Acad. Sci. 2 (1969), no. 20, 1–9 (English, with Latin summary). MR 0276174
  • 5. Joseph H. Silverman, On the distribution of integer points on curves of genus zero, Theoret. Comput. Sci. 235 (2000), no. 1, 163–170. Selected papers in honor of Manuel Blum (Hong Kong, 1998). MR 1765971, 10.1016/S0304-3975(99)00189-9

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 11G30, 14G25, 11D41

Retrieve articles in all journals with MSC (2000): 11G30, 14G25, 11D41

Additional Information

Dimitrios Poulakis
Affiliation: Department of Mathematics, Aristotle University of Thessaloniki, 54124 Thessaloniki, Greece

Received by editor(s): March 19, 2001
Received by editor(s) in revised form: January 8, 2002
Published electronically: October 1, 2002
Communicated by: Michael Stillman
Article copyright: © Copyright 2002 American Mathematical Society